Alert archive / Tennessee / River Flood Warnings in 2025
River Flood Warning 89, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jun 14, 2025, 8:41 AM CDT for Fayette County, Shelby County, Tennessee. It took effect at Jun 14, 2025, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 14, 2025, 8:41 AM CDT (13:41 UTC)
- In effect from
- Jun 14, 2025, 7:00 PM CDT
- Expired
- Jun 14, 2025, 7:00 PM CDT
- In force
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 26 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Loosahatchie River at Arlington (ARLT1). The gauge peaked at 19.54 ft at Jun 14, 2025, 2:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07030240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:57 AM CDT, 1 hour 44 minutes earlier. Its key messages:
- Updated at 649 AM CDT Sat Jun 14 2025
- Scattered showers and thunderstorms will continue through Thursday. The chances for severe thunderstorms will remain limited, but strong winds and locally heavy rainfall will be possible each day, particularly during the daytime hours.
- Hot and humid conditions will develop late next week, with heat indices of 100 to 105 expected by next Saturday.
Area forecast discussion, Jun 14, 6:57 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Memphis TN 657 AM CDT Sat Jun 14 2025 ...New AVIATION... .KEY MESSAGES... Updated at 649 AM CDT Sat Jun 14 2025 - Scattered showers and thunderstorms will continue through Thursday. The chances for severe thunderstorms will remain limited, but strong winds and locally heavy rainfall will be possible each day, particularly during the daytime hours. - Hot and humid conditions will develop late next week, with heat indices of 100 to 105 expected by next Saturday. && .DISCUSSION... (Today through Friday) Issued at 210 AM CDT Sat Jun 14 2025 Early morning GOES water vapor imagery showed an upper low centered near St. Louis, with a trough axis extending to the Arklatex. 00Z regional upper air soundings showed PWAT values have decreased to 1.7 inches, as drier midlevel air had entrained into the upper trough. Though reduced, these PWAT values are near the 75th climatological percentile and are more than adequate for flash flooding. 00Z HRRR depicts the MLCAPE to 2500 J/kg from east central AR through north MS late this afternoon where greatest storm coverage is expected. Areas outside of north MS may see a break from storms tonight, as the boundary layer stabilizes and weak midlevel shortwave ridging builds in from the north. A weak amplitude upper level trough will remain over the lower MS River Valley Sunday through Tuesday, as PWAT increases to over 2 inches. Scattered showers and thunderstorms will continue, with flash flooding and strong winds possible during the daylight hours. The western U.S. upper ridge/heat dome that was expected to arrive midweek will be delayed by a progressive upper level trough lifting through the Great Plains and Midwest. An associated cold front will sag into the Midsouth late Wednesday night into Thursday, providing a focus for thunderstorm development. Wednesday afternoon will still likely be hot, with prefrontal moisture driving heat indices the upper 90s. Following Thursday's storms, the front will wash out on Friday as a 594 dam 500mb ridge over the southern plains expands eastward. By Saturday, global model consensus shows the upper ridge amplifying over the lower and middle MS River Valley, with 500 mb heights reaching 595 dam. Mid 90s high temps are forecast for Saturday along with mid 70s dewpoints. This will likely drive heat indices over 100 over much of the Midsouth. PWB && .AVIATION... (12Z TAFS) Issued at 649 AM CDT Sat Jun 14 2025 This is essentially a persistence forecast as the upper low continues to rotate about the Tennessee Valley. Once again, this is a bonafide VCSH/VCTS scenario for the vast majority of the period; CAMs paint a very sporadic convective regime with a few windows of more organized TSRA. Winds remain from the south 5-10 kts today and will most likely go sub-5 kts or even calm overnight. The ample amount of moisture present in these conditions nudges toward overnight fog, but given the heavy cirrus cloud cover, this isn't necessarily a slam dunk fog event at this time. Details will become more clear with subsequent TAF cycles. CAD && .FIRE WEATHER... Issued at 210 AM CDT Sat Jun 14 2025 High humidity and light winds will prevail through the middle of next week. Showers and thunderstorms will remain possible each day. Hot and humid conditions are forecast for late next week, along with very light winds. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...PWB AVIATION...CAD
In the hours before
Special weather statement, Jun 14, 8:34 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
834 AM CDT Sat Jun 14 2025
ARZ049-058-141400-
Phillips AR-Lee AR-
834 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEE AND NORTH
CENTRAL PHILLIPS COUNTIES THROUGH 900 AM CDT...
At 834 AM CDT, Doppler radar was tracking a strong thunderstorm near
Alfrey, or 8 miles south of Brinkley, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marvell, Moro, Aubrey, Garret Grove, Turkey Scratch, Vineyard, Oak
Forest, Thomasville, Big Creek Corner, and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3486 9110 3482 9079 3453 9091 3460 9105
3473 9105 3474 9110
TIME...MOT...LOC 1334Z 281DEG 13KT 3477 9116
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
AEHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:19 PM CDT | Special Weather Statement | MEG | Shelby | 26 min |
| Jun 13, 8:48 PM CDT | Areal Flood Advisory | MEG | Shelby | 117 min |
| Jun 14, 6:30 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 2 hr |
| Jun 14, 8:44 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 2 hr |
| Jun 14, 11:47 AM CDT | Special Weather Statement | MEG | Chickasaw | 28 min |
| Jun 14, 1:48 PM CDT | River Flood Warning | MEG | Tate, Tunica | 19 hr |
| Jun 14, 5:48 PM CDT | Special Weather Statement | MEG | Pontotoc | 27 min |
| Jun 14, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 26 min |
| Jun 14, 6:08 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 9 min |
| Jun 14, 6:17 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc | 3 hr |
| Jun 14, 6:29 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
| Jun 13, 7:48 PM CDT | Areal Flood Advisory | MEG | Crittenden, Lee, St. Francis | 2 hr |
| Jun 14, 8:34 AM CDT | Special Weather Statement | MEG | Lee | 26 min |
| Jun 14, 9:50 AM CDT | Flash Flood Warning | MEG | Lee | 2 hr |
Nearby
River Flood Warnings in Tennessee, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.